Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 1, 2021, 11:14 AM EST for Harris County, Troup County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2021, 11:14 AM EST (16:14 UTC)
- Expired
- Jan 1, 2021, 11:45 AM EST
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Harris County, GA, Troup County, GA
The radar
The Maxwell AFB radar (KMXX), 74 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 491 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
038
WWUS82 KFFC 011614
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1114 AM EST Fri Jan 1 2021
GAZ066-078-089-011645-
Harris GA-Troup GA-Muscogee GA-
1114 AM EST Fri Jan 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...TROUP AND NORTHWESTERN
MUSCOGEE COUNTIES UNTIL 1145 AM EST...
At 1113 AM EST...a line of strong thunderstorms was along a line
extending from Piedmont Heights to Bleecker...and moving northeast at
50 mph.
HAZARD...Winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
LaGrange, Hamilton, West Point, Pine Mountain, Goat Rock Lake,
Mountville, Cannonville, Cataula, Louise, Piedmont Heights, Mountain
Hill, Hillcrest, Big Springs, Wares Crossroads, Jones Crossroads,
Baughs Crossroads, Fortson, Mulberry Grove, Smiths Crossroad and
Whitesville-Pine Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3315 8502 3304 8486 3287 8486 3287 8485
3261 8484 3253 8502 3258 8507 3262 8509
3263 8508 3264 8511 3266 8509 3269 8512
3274 8511 3276 8514 3278 8512 3281 8517
3285 8515 3286 8519 3301 8521
TIME...MOT...LOC 1613Z 218DEG 42KT 3298 8520 3259 8517
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 1, 11:12 AM EST, 2 minutes earlier.
Area forecast discussion, Jan 1, 11:12 AM EST, 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1112 AM EST Fri Jan 1 2021 .UPDATE... Widespread showers and embedded thunderstorms continue to overspread the area this morning, largely ahead of a surface trough feature pushing from eastern Alabama into western Georgia at this time. Meanwhile, the cold front extends from the surface low in southern Missouri southward into western Alabama. While the warm front has continued to make gradual progress northward, the northeastern quadrant of the area remains in the stable wedge at this hour. Convective intensity has been unimpressive this morning due to limited surface instability, generally maximized in a band nearing west Georgia around and under 500 J/kg. Despite the marginal instability, favorable shear will continue to support the isolated risk for damaging wind gusts or brief spin-up tornadoes into this afternoon as this activity pushes eastward. RW && .PREV DISCUSSION... /Issued 639 AM EST Fri Jan 1 2021/ PREV DISCUSSION... /issued 342 AM EST Fri Jan 1 2021/ SHORT TERM /Today through Saturday/... Despite several rounds of light showers moving across the area, these have had little impact on scouring out the wedge or improving vsbys across the area. Still seeing widespread quarter mile or less values and have therefore gone with a dense fog advisory for eastern portions of the forecast area. Given stable conditions, activity has just been showers this far and no thunderstorms for the local area. Through this morning, warm front will begin to lift northward and instability should begin to increase marginally. Still though, it will likely take until afternoon before we see values high enough for thunderstorm development. Shear will not be difficult to come by with this system with 0-1 SRH in excess of 300 m2/s2 for most all areas. The question will be can we get robust enough updrafts to support these shear values. Latest hi res does indicate some surface based instability in excess of 700 J/KG and so the ingredients will definitely be there for damaging winds and isolated tornadoes for a brief period with this event. Front will stall out over Central GA Friday evening before lifting north as a warm front Sat afternoon as another impulse moves out of Texas. Moisture and lift will spread back northward allowing for categorical pops once again for portions of Central GA. I may be a little low on the pops for NW GA given diffluence pattern aloft but will let day shift take another look before increasing too much. Not much shear with this system and surface based CAPE pretty much non existent so anticipate primarily a rain maker with this system. Deese LONG TERM /Saturday Night through Thursday/... As the extended period begins on Saturday night, the frontal boundary will remain stalled across south-central Georgia, An upper- level trough will meanwhile be moving northeastward from the ArkLaTex region towards the Great Lakes Saturday night and into Sunday. Southwesterly flow aloft ahead of the trough will continue to advect deep Gulf moisture across the forecast area during the overnight hours. The majority of the precipitation is expected across the central and eastern portions of the CWA as broad ascent from the approaching trough overspreads the frontal zone. Likely to categorical PoPs are forecast across east Georgia Saturday night before chances progressively diminish during the early morning hours on Sunday. Additional rainfall amounts of up to an inch are expected during the overnight hours in the southeastern portions of the forecast area, which could lead to localized flooding concerns. In spite of minimal instability, enhanced bulk shear is also anticipated in the vicinity of the cold front during this time, so the potential for an isolated strong to severe storm will need to be monitored. By Sunday morning, the trough and its associated moisture will quickly lift to the northeast, leading to drying conditions across the area on Sunday. A fast-moving upper-level shortwave will traverse the deep south on Monday. However, moisture associated with this system will be limited, and very little to no impact will be observed over north and central Georgia. An upper-level ridge will build in over the southeastern CONUS on Tuesday and remain in place through late Wednesday. Surface high pressure associated with this ridge will lead to clear skies, sunny conditions, and a continuation of above average temperatures on Tuesday and Wednesday. In the later part of the week an upper level trough will drop southeastward from the Great Plains towards the Tennessee Valley. Model discrepancies remain with respect to the evolution and location of this system, and ultimately the impacts to our forecast area. The latest ECMWF model develops a cutoff low over the Tennessee Valley, which then moves northeastward towards the mid-Atlantic coast on Friday, with a cold front extending southward and pushing through Georgia late Thursday. In contrast, the latest GFS solution brings the low further to the south and is several hours slower bringing the associated cold front through Georgia. With much uncertainty remaining with respect to this system, rain chances remain limited to low-end chance PoPs across the majority of north and central Georgia on Thursday and into Friday. King AVIATION... 12Z UPDATE... LIFR conditions continue to be prevalent across the terminals. Some heavier SHRA have moved across from time to time but have not had much effect on increasing cigs or vsby. Will therefore keep most sites at LIFR through the afternoon hours. It now appears some site may not break out as once previously though before sunset and lower clouds get locked in once again. Timing for TSRA looks good in current set for this afternoon and no changes there. We finally get some improvement late tonight after 06Z but only to MVFR. Winds will be gusty in the SHRA for this afternoon and then shift to SW by 03Z this evening at ATL. //ATL CONFIDENCE...12Z UPDATE... Medium on LIFR duration. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 61 51 66 44 / 90 70 60 70 Atlanta 65 51 63 42 / 100 40 50 50 Blairsville 57 45 62 39 / 100 60 30 60 Cartersville 65 47 62 39 / 100 30 30 40 Columbus 70 53 65 42 / 90 40 70 50 Gainesville 58 49 63 44 / 100 60 40 60 Macon 70 56 67 44 / 90 70 90 80 Rome 66 46 62 41 / 100 30 20 30 Peachtree City 68 50 64 41 / 90 40 60 50 Vidalia 75 65 70 52 / 60 80 90 90 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....King AVIATION...RW
Hazardous weather outlook, Jan 1, 5:19 AM EST, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 519 AM EST Fri Jan 1 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 519 AM EST Fri Jan 1 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Dense Fog Advisory is in effect for portions of north and central Georgia until 10 AM EST. Dense fog could reduce visibilities to a quarter-mile or less at times. Please use caution while driving where dense fog is present. Isolated thunderstorms are expected throughout the day today. There is a potential for some storms to become severe with damaging wind gusts and a couple brief tornadoes possible. Additionally, total rainfall through Friday is expected to be between 1 to 2 inches, with locally higher amounts possible in far northeast Georgia. Localized flash flooding is also a possibility where heavier rain occurs. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated thunderstorms are expected across south-central Georgia on Saturday and Saturday night. A few storms could become strong to severe, with damaging winds being the primary hazard with any severe storms that occur. Locally heavy rainfall with flash flooding is also possible in east-central Georgia on Saturday and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jan 1, 11:14 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1114 AM EST Fri Jan 1 2021
GAZ066-078-089-011645-
Harris GA-Troup GA-Muscogee GA-
1114 AM EST Fri Jan 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...TROUP AND NORTHWESTERN
MUSCOGEE COUNTIES UNTIL 1145 AM EST...
At 1113 AM EST...a line of strong thunderstorms was along a line
extending from Piedmont Heights to Bleecker...and moving northeast at
50 mph.
HAZARD...Winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
LaGrange, Hamilton, West Point, Pine Mountain, Goat Rock Lake,
Mountville, Cannonville, Cataula, Louise, Piedmont Heights, Mountain
Hill, Hillcrest, Big Springs, Wares Crossroads, Jones Crossroads,
Baughs Crossroads, Fortson, Mulberry Grove, Smiths Crossroad and
Whitesville-Pine Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3315 8502 3304 8486 3287 8486 3287 8485
3261 8484 3253 8502 3258 8507 3262 8509
3263 8508 3264 8511 3266 8509 3269 8512
3274 8511 3276 8514 3278 8512 3281 8517
3285 8515 3286 8519 3301 8521
TIME...MOT...LOC 1613Z 218DEG 42KT 3298 8520 3259 8517
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 1:26 AM EST | Dense Fog Advisory | FFC | Baldwin, Banks, Barrow, Butts, Cherokee, Clarke and 47 more | 9 hr |
| Jan 1, 11:32 AM EST | Tornado Warning | FFC | Harris, Meriwether, Troup | 28 min |
| Jan 1, 11:48 AM EST | Special Weather Statement | FFC | Forsyth | 27 min |
| Jan 1, 12:08 PM EST | Special Weather Statement | FFC | Fayette, Meriwether, Pike | 37 min |
| Jan 1, 12:45 PM EST | Special Weather Statement | FFC | Butts, Henry, Lamar, Spalding | 30 min |
| Jan 1, 1:35 PM EST | Special Weather Statement | FFC | Marion, Talbot, Taylor, Upson | 25 min |
| Jan 1, 1:44 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 44 hr |
| Jan 1, 2:01 PM EST | Tornado Warning | FFC | Crawford, Monroe, Taylor, Upson | 29 min |
| Jan 1, 2:35 PM EST | Tornado Warning | FFC | Jones, Monroe | 25 min |
| Jan 1, 2:50 PM EST | River Flood Warning | FFC | Forsyth | 15 hr |
| Jan 1, 2:57 PM EST | Tornado Warning | FFC | Baldwin, Jasper, Jones, Monroe, Putnam | 23 min |
| Jan 1, 3:04 PM EST | Tornado Warning | FFC | Greene, Hancock, Taliaferro, Warren | 26 min |
| Jan 1, 3:28 PM EST | Tornado Warning | FFC | Taliaferro, Warren, Wilkes | 32 min |
| Jan 1, 3:36 PM EST | Tornado Warning | FFC | Greene, Hancock, Putnam | 24 min |
| Jan 1, 3:39 PM EST | Tornado Warning | FFC | Baldwin, Hancock, Putnam | 22 min |
| Jan 1, 3:58 PM EST | Special Weather Statement | FFC | Bibb, Peach | 32 min |
| Jan 1, 4:05 PM EST | Special Weather Statement | FFC | Hancock, Taliaferro | 25 min |
| Jan 1, 4:30 PM EST | Special Weather Statement | FFC | Jones | 30 min |
| Jan 1, 4:33 PM EST | Special Weather Statement | FFC | Taliaferro, Warren, Wilkes | 27 min |
| Jan 1, 5:37 PM EST | Special Weather Statement | FFC | Glascock, Washington | 23 min |
| Jan 1, 6:07 PM EST | Special Weather Statement | FFC | Dodge, Johnson, Laurens | 23 min |
| Jan 1, 6:09 PM EST | Special Weather Statement | FFC | Glascock, Jefferson | 36 min |
| Jan 1, 6:34 PM EST | Special Weather Statement | FFC | Johnson, Treutlen | 41 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.